Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

I started to feel light headedness and drowsiness with NO nausea and uncomfortable in heart

hye, i am a medical student. i smoke ciggarates, not drink and dont take drug. my age is 22 yo. dont have any health problems. 1 operation on acl procedure, git prob during kids, now dont have. i usually sleep at 6 in the morning and woke up at 5pm in the evening. but today i need to attend my class, so since 5pm yesterday i did not sleep and attend a class which start at 9am. b4 going to class i ate rice with egg and carrot at 6am. 9am, im having a lecture and then at 1030am im having my clinical training which is at operation room and it was a first time i entered the operation room to see a surgery of kidney transplant. at first everything is normal, i watch carefully the surgery without feel sick or scare with blood and also the operation, after about 45 minutes while i keep my eye on anestheslogist injecting something to the iv fluid i started to feel lightheadedness and drowsiness with NO nausea and uncomfortable in heart . i decided to step out from the operation room and when im consious after 1-2 min i already lying on the bed. my bp was measured and it is normal my question is 1) is it because of my 1st time entering the operation room or lack of sleep and hungry? if both which comes first? 2) is there any problem with my heart or nerves?
Asked On : Wed, 13 Apr 2011
Answers:  8 Views:  305
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
  User's Response
no need to worry dear its a normal phenomena brain also need some rest so forget this episode and consecrate on ur study with proper sleep at lest 5 hours
Answered: Wed, 13 Apr 2011
  User's Response
thanks doctor:) but i need to be sure whether it is because of my lack of sleep or it is because 1st time im entering the operation room. as i know i did not scared of bl or any kind of needle or surgical procedure.
Answered: Wed, 13 Apr 2011
  User's Response
by
drajayaggarwal@gmail.com

dear,

this is only Syncope, a term for fainting, a sudden, usually temporary, loss of consciousness generally caused by insufficient oxygen in the brain either through cerebral hypoxia or through hypotension, but possibly for other reasons. A pre- or near-syncope is diagnosed if the individual can remember events during the loss of consciousness (i.e., reports remembering dizziness, blurred vision, and muscle weakness.
off course its only lack of sleep which leads to c hypoxia when u try to concentrate on overburden brain resulting Syncope

dr ajay agarwal
Answered: Thu, 14 Apr 2011
  User's Response
by
drajayaggarwal@gmail.com

dear,

this is only Syncope, a term for fainting, a sudden, usually temporary, loss of consciousness generally caused by insufficient oxygen in the brain either through cerebral hypoxia or through hypotension, but possibly for other reasons. A pre- or near-syncope is diagnosed if the individual can remember events during the loss of consciousness (i.e., reports remembering dizziness, blurred vision, and muscle weakness.
off course its only lack of sleep which leads to c hypoxia when u try to concentrate on overburden brain resulting Syncope

dr ajay agarwal
Answered: Thu, 14 Apr 2011
  User's Response
thanks doctor. i feel relief now. really appreciate it! :)
Answered: Thu, 14 Apr 2011
  User's Response
With all due respects, I doubt this is only due to Lack of sleep, Empty stomach etc.
I am also a final year med student. I often Faint or come close to fainting while watching a painful procedure, Lumbar puncture, epidural anaesthesia, poorly anesthetised abscess draining etc..[Screaming patients in general].
4-5 times I've had this type of vasovagal attack including one episode that resulted from extreme fear/anxiety. Otherwise I'm ok, I can watch hours of morbid surgery on an anesthetised patient.
I sleep and eat adequately. I am very very distraught, disappointed and clueless about how to solve this. I've embarrassed myself over this a lot of times. I need some help, desperately. You can contact me at archisman007@gmail.com.
Answered: Wed, 27 Apr 2011
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
Firstly, you need to quit smoking. I do not need to warn you much about it's adverse effects on the body. Even disturbance in sleep is a proved fast in journals related to smoking habit. You can have a carbohydrate meal at night before going to sleep. If you feel depressed you may consult a Psychiatrist for the best help. Regarding the episode you had, if you can do read the literature which clearly states that sleep deprivation is a trigger of vasovagal syncope because of less oxygen tension which stimulates yawning and hence vagal activity increases which can cause the syncope. In sleep deprivated state even small events can be very stressful due to excess stress hormone actions. So, remember to get 6-8 hours of sleep a day. Stop eating junk food. Eat plenty of fresh fruits and vegetables. Drink plenty of water. Brisk walk everyday for 40 minutes.
Answered: Mon, 18 Jul 2011
I find this answer helpful
General & Family Physician Dr. Jitender Chauhan's  Response
Hello, welcome to HCM. You do not need to worry much about it. Its primarily just because of your poor sleeping habits and empty stomach. And it is usually seen in students in hospitals during the dyas of MBBS. You just need to maintain good sound sleep and eat frequent meals. For students like you it is advisable to carry and energy bar which you can consume 15 minutes before entering hospital postings. Wish you good health.
Answered: Wed, 27 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor